Alert archive / South Dakota / High Wind Warnings in 2022

High Wind Warning 21, NWS Rapid City, SD

November 1, 2022Campbell County, Crook County, Weston County, Wyoming; 4 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Nov 1, 2022, 1:54 PM MDT for Campbell County, Crook County, Weston County, Wyoming; 4 counties in South Dakota. It took effect at Nov 2, 2022, 12:00 AM MDT. It was in force for 15 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 1, 2022, 1:54 PM MDT (19:54 UTC)
In effect from
Nov 2, 2022, 12:00 AM MDT
Expired
Nov 2, 2022, 3:00 PM MDT
In force
15 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Campbell County, WY, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 92 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 2, 12:10 AM MDTHIGH SUST WINDS 417 Nw Rockypoint, WY
Nov 2, 1:45 AM MDTNON-TSTM WND GST 5210 Sw Dwtn Gillette, WY
Nov 2, 2:01 AM MDTNON-TSTM WND GST 5310 Sw Dwtn Gillette, WY
Nov 2, 2:51 AM MDTNON-TSTM WND GST 521 Ne Echeta, WY
Nov 2, 10:52 AM MDTNON-TSTM WND GST 525 Sw Beulah, WY
Nov 2, 10:59 AM MDTNON-TSTM WND GST 517 Nw Rockypoint, WY
Nov 2, 11:09 AM MDTHIGH SUST WINDS 447 Nw Rockypoint, WY
Nov 2, 11:26 AM MDTNON-TSTM WND GST 53Beulah, WY
Nov 2, 11:37 AM MDTHIGH SUST WINDS 411 Ene Mud Butte, SD
Nov 2, 11:37 AM MDTNON-TSTM WND GST 511 Ene Mud Butte, SD
Nov 2, 11:39 AM MDTNON-TSTM WND GST 547 Nw Rockypoint, WY
Nov 2, 11:57 AM MDTNON-TSTM WND GST 521 Ene Mud Butte, SD
Nov 2, 12:56 PM MDTHIGH SUST WINDS 40Beulah, WY
Nov 2, 12:56 PM MDTNON-TSTM WND GST 56Beulah, WY
Nov 2, 1:02 PM MDTHIGH SUST WINDS 42Beulah, WY
Nov 2, 1:04 PM MDTHIGH SUST WINDS 467 Nw Rockypoint, WY
Nov 2, 1:04 PM MDTNON-TSTM WND GST 567 Nw Rockypoint, WY
Nov 2, 1:08 PM MDTNON-TSTM WND GST 536 W Rochford, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2022-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2022-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS73 KUNR 011954
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
154 PM MDT Tue Nov 1 2022

WYZ054>056-021100-
/O.UPG.KUNR.HW.A.0008.221102T0600Z-221103T0000Z/
/O.NEW.KUNR.HW.W.0021.221102T0600Z-221103T0000Z/
Northern Campbell-Southern Campbell-Western Crook-
Including the cities of Gillette, Wright, Moorcroft, and Hulett
154 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern Campbell County, Southern Campbell County and 
  Western Crook County.

* WHEN...From midnight tonight to 6 PM MDT Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

WYZ057-071-021100-
/O.UPG.KUNR.HW.A.0008.221102T0600Z-221103T0000Z/
/O.NEW.KUNR.HW.W.0021.221102T1000Z-221102T1800Z/
Wyoming Black Hills-Northeastern Crook-
Including the cities of Sundance, Aladdin, Beulah, Four Corners, 
and Colony
154 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON MDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...The Wyoming Black Hills and Northeastern Crook County.

* WHEN...From 4 AM to noon MDT Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ012-024-025-021100-
/O.NEW.KUNR.HW.W.0021.221102T1000Z-221102T1800Z/
Butte-Northern Black Hills-Northern Foot Hills-
Including the cities of Belle Fourche, Lead, Deadwood, 
Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, 
and Whitewood
154 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON MDT WEDNESDAY...

* WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph
  expected along the north and northeast slopes of the northern 
  Black Hills.

* WHERE...Butte County, the Northern Black Hills and the 
  Northern Foot Hills.

* WHEN...From 4 AM to noon MDT Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$
3 follow-up statements
476 
WWUS73 KUNR 020725
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
125 AM MDT Wed Nov 2 2022

SDZ012-025-020830-
/O.CAN.KUNR.HW.W.0021.221102T1000Z-221102T1800Z/
Butte-Northern Foot Hills-
Including the cities of Belle Fourche, Spearfish, and Whitewood
125 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING IS CANCELLED...

Although it will be breezy today, high wind warning level winds 
are no longer expected today. 

$$

WYZ054>056-022100-
/O.EXT.KUNR.HW.W.0021.000000T0000Z-221102T2100Z/
Northern Campbell-Southern Campbell-Western Crook-
Including the cities of Gillette, Wright, Moorcroft, and Hulett
125 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Northern Campbell County, Southern Campbell County and 
  Western Crook County.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...The high winds may damage roofs, small outbuildings, 
  and signs. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Strong winds 
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ024-WYZ057-071-022100-
/O.EXT.KUNR.HW.W.0021.221102T1000Z-221102T2100Z/
Northern Black Hills-Wyoming Black Hills-Northeastern Crook-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Sundance, Aladdin, Beulah, 
Four Corners, and Colony
125 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, the Northern Black Hills. In Wyoming, 
  the Wyoming Black Hills and Northeastern Crook County.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$
394 
WWUS73 KUNR 021106
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
506 AM MDT Wed Nov 2 2022

WYZ054>056-022100-
/O.CON.KUNR.HW.W.0021.000000T0000Z-221102T2100Z/
Northern Campbell-Southern Campbell-Western Crook-
Including the cities of Gillette, Wright, Moorcroft, and Hulett
506 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Northern Campbell County, Southern Campbell County and 
  Western Crook County.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...The high winds may damage roofs, small outbuildings, 
  and signs. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Strong winds 
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ024-WYZ057-071-022100-
/O.CON.KUNR.HW.W.0021.000000T0000Z-221102T2100Z/
Northern Black Hills-Wyoming Black Hills-Northeastern Crook-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Sundance, Aladdin, Beulah, 
Four Corners, and Colony
506 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...In South Dakota, the Northern Black Hills. In Wyoming, 
  the Wyoming Black Hills and Northeastern Crook County.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ025-022100-
/O.NEW.KUNR.WI.Y.0050.221102T1106Z-221102T2100Z/
Northern Foot Hills-
Including the cities of Spearfish and Whitewood
506 AM MDT Wed Nov 2 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...The Northern Foot Hills.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
985 
WWUS73 KUNR 022052
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
252 PM MDT Wed Nov 2 2022

WYZ054>056-022200-
/O.EXP.KUNR.HW.W.0021.000000T0000Z-221102T2100Z/
Northern Campbell-Southern Campbell-Western Crook-
Including the cities of Gillette, Wright, Moorcroft, and Hulett
252 PM MDT Wed Nov 2 2022

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

Strong, gusty southwest winds will slowly subside this afternoon.

$$

SDZ024-WYZ057-071-022200-
/O.EXP.KUNR.HW.W.0021.000000T0000Z-221102T2100Z/
Northern Black Hills-Wyoming Black Hills-Northeastern Crook-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Sundance, Aladdin, Beulah, 
Four Corners, and Colony
252 PM MDT Wed Nov 2 2022

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

Strong, gusty southwest winds will slowly subside this afternoon.

$$

SDZ025-022200-
/O.EXP.KUNR.WI.Y.0050.000000T0000Z-221102T2100Z/
Northern Foot Hills-
Including the cities of Spearfish and Whitewood
252 PM MDT Wed Nov 2 2022

...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

Strong, gusty southwest winds will slowly subside this afternoon.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Nov 1, 11:40 AM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Nov 1, 11:40 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1140 AM MDT Tue Nov 1 2022

.DISCUSSION...(Today Through Monday)
Issued at 159 AM MDT Tue Nov 1 2022

Deep/digging western CONUS upper trough will support mild and
increasingly windy weather the next two days, along with a much
colder end to the work week with chances for snow Thur. Lee-side
troughing ongoing with a sfc low on track to develop over the
Plains the next couple days as the western CONUS trough shifts
east. This will allow for warm SW flow over the region though
tomorrow, supporting very mild temps with highs in the 60s-70s,
even a few 80s over scentral SD. Expect bouts of cirrus over the
region today as high level Pac moisture interacts with standing
mountain waves. Thicker cirrus would certainly affect temps in
some locations, however, increasing flow should sustain mixing
keeping forecast temps mostly on track. Winds will sig increase
tonight as a LLJ spreads over NE WY and across the northern Black
Hills. Given Bufr and model progs of 50+ knots just off the sfc,
felt it prudent to issue a high wind watch given increasing
concern for 60+ mph winds gust there. Not confident on whether
true downslope winds will develop over the northern Black Hills
foothills tonight given lack of a decent pressure couplet. Will
let the next shift assess. Upper trough will then begin to shift
east Wed, as well as the associated sfc low, forcing a cold front
through the region Wed evening. The strongest SW winds are
expected Wed morning into the early afternoon, with the strongest
pressure falls. Sfc front will being to shift into the region Wed
evening with winds shifting NW. Winds look breezy Wed night into
Thur given CAA and pressure rises, with adv levels possible in the
lee of the BH if a stronger pressure rise couplet comes to
fruition, which has been the trend of late. The upper trough will
split with the northern stream portion quickly progressing through
the Northern Plains. Strong CAA expected with this system, which
will allow for mainly snow chances as the main upper impulse
advects through the region Thur. A few inches of accums will be
possible on the NE WY plains and BH. Models continue the trend of
shifting the strongest forcing SW of the FA, with potentially
better chances for light accums now over the central and southern
BH as LL winds turn more NNE. After a cool Thur and Fri, WAA will
spread back over the region Sat as Pac downslope air moves into
the region per shortwave ridging. The next upper trough then moves
into the region later Sat into Sunday, bringing more chances for
rain/snow. Growing support for a sig pattern change next week with
winter like temps possibly arriving early in the week, as a
massive upper level ridge builds into Alaska, dislodging a chunk
of arctic air. This would support an unsettled pattern as well, as
the main storm track sets up just south of the FA.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Wednesday)
Issued At 1135 AM MDT Tue Nov 1 2022

VFR conditions are expected through the period. Breezy south to
southwest winds will continue across much of northeastern WY and
western SD. Even stronger winds are expected tonight across
northeast Wyoming through the higher elevations of the Black
Hills, with gusts to 45kt or higher. There is a wind shear threat
tonight into Wednesday morning across western South Dakota. Low
level mixing after sunrise on Wednesday will then bring those
gusty southwest winds down to the surface by mid to late morning.

&&

.FIRE WEATHER...
Issued At 159 AM MDT Tue Nov 1 2022

Increasing southwest winds ahead of a developing low pressure
system, coupled with very dry air and warm temperatures, will
support critical fire weather conditions over northeast WY and
much of western SD this afternoon through Wednesday evening. Min
RH of 10 to 15 percent are expected both days, possibly lower in
some areas where stronger heating results. The strongest winds are
expected over northeast WY into far western SD, where gusts over
55 mph will be possible, especially Wednesday. Poor RH recovery is
forecast Tuesday night. A cold front will move through the region
Wednesday evening with increasing chances for mainly snow late
into Thursday. A couple inches of snow accumulation over northeast
WY and parts of the Black Hills are likely. Much cooler and
unsettled weather is expected into next early next week.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 9 PM MDT Wednesday for SDZ319>335.
WY...Red Flag Warning until 9 PM MDT Wednesday for WYZ314>318.
     High Wind Watch from late tonight through Wednesday afternoon
     for WYZ054>057-071.
&&

DISCUSSION...JC
AVIATION...13
FIRE WEATHER...JC
Hazardous weather outlook, Nov 1, 4:48 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
448 AM MDT Tue Nov 1 2022

SDZ002-012>014-025>027-029>032-041>044-046-047-049-072>074-WYZ071-
021300-
Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Foot Hills-Rapid City-Southern Foot Hills-
Southern Black Hills-Custer Co Plains-Pennington Co Plains-Haakon-
Fall River-Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Northeastern Crook-
448 AM MDT Tue Nov 1 2022 /548 AM CDT Tue Nov 1 2022/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected today given above
normal temperatures, dry weather, and strong south to southwest
winds. See the associated RFWUNR product for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions will continue through tomorrow
evening. See the associated RFWUNR product for more information.

A cold front will bring much cooler temperatures and precipitation
chances tomorrow night through Thursday. Light snow accumulations
are probable in some areas. Strong northwest winds will be
possible in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ024-028-WYZ054>058-021300-
Northern Black Hills-Central Black Hills-Northern Campbell-
Southern Campbell-Western Crook-Wyoming Black Hills-Weston-
448 AM MDT Tue Nov 1 2022

This Hazardous Weather Outlook is for portions of the Black Hills
of South Dakota...northeast Wyoming...and the Black Hills of
Wyoming.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected today given above
normal temperatures, dry weather, and strong south to southwest
winds. See the associated RFWUNR product for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions will continue through tomorrow
evening. See the associated RFWUNR product for more information.

A cold front will bring much cooler temperatures and precipitation
chances tomorrow night through Thursday. Light snow accumulations
are probable, with accumulations of several inches possible.
Strong northwest winds will be possible in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-021300-
Harding-
448 AM MDT Tue Nov 1 2022

This Hazardous Weather Outlook is for portions of northwestern
South Dakota.

.DAY ONE...Today and Tonight

Elevated to near-critical fire weather conditions are expected
today given above normal temperatures, dry weather, and strong
south to southwest winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated to near-critical fire weather conditions will continue
through tomorrow evening.

A cold front will bring much cooler temperatures and precipitation
chances tomorrow night through Thursday. Light snow accumulations
and strong northwest winds are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:26 AM MDTHigh Wind WatchUNRCampbell, Crook, Weston12 hr

Nearby

High Wind Warnings in South Dakota, 2022High Wind Warnings in Wyoming, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.